MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS VISISHEATH DILATOR SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS VISISHEATH DILATOR SHEATH
Model Number 501-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation of Vessels (2135)
Date of Event 08/08/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient weight unavailable.
 
Event or Problem Description
A procedure commenced to extract two leads: a right atrial (ra) lead and a right ventricular (rv) lead due to non function and occlusion.Both leads were successfully extracted with use of a spectranetics visi sheath model 501-016, a glidelight device model 500-303, tightrail devices and a lead locking device (lld).However, while placing wires for a re-implantation through the laser and visi sheath, the patient's blood pressure dropped.Rescue efforts commenced immediately, including sternotomy.A superior vena cava (svc) tear was discovered.Despite rescue efforts and attempted repair of injury, the patient did not survive.

Brand Name
SPECTRANETICS VISISHEATH DILATOR SHEATH
Common Device Name
VISISHEATH
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7825202
Report Number1721279-2018-00116
Device Sequence Number1249179
Product Code DRE
UDI-Device Identifier00813132020378
UDI-Public00813132020378
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K092378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2019
Device Model Number501-016
Device Catalogue Number501-016
Device Lot NumberFVL17A25A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age63 YR
Date Report Sent to FDA01/01/2005